Thunderstorm Wind, De Baca
- When
- July 23, 2:15 PM MST
- Where
- De Baca County, 12 mi NW of Yeso
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.550, -104.767
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 23, 1:05 PM MST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 205 PM MDT WED JUL 23 2003 UPPER LEVEL HIGH TO CONSOLIDATE OVER NM LATE THIS WEEK...SHIFT N TO CO OVER THE WEEKEND...BACK TOWARD NEVADA EARLY NEXT WEEK...THEN BACK OVER NM LATER NEXT WEEK. INVERTED TROUGH/EASTERLY WAVE COULD AFFECT NM THIS WEEKEND. BACK DOOR FRONT POSSIBLE NEXT TUE INTO THE NE. UPSWING IN CONVECTION THIS AFTERNOON WHICH WILL CONTINUE THROUGH TONIGHT AS UPPER LEVEL VORT LOBE SWINGS SLOWLY S ACROSS THE STATE. SOME POTENTIAL FOR SEVERE WEATHER MAINLY IN THE E...BUT AM MORE CONCERNED ABOUT HEAVY RAIN AND ISOLATED FLASH FLOODING WITH SLOW MOVEMENT OF THE STORMS. WILL CARRY CHANCE POPS MOST ZONES THIS EVENING AND ISOLATED LATE TONIGHT...ALLOWING ACTIVITY TO LINGER PAST MIDNIGHT. THIS MOST LIKELY IN THE SW ZONES. WE WILL LIKELY RECYCLE SOME OF THE MOISTURE FROM TODAYS ACTIVITY ON THU PM AND EVE...ALTHOUGH WILL CONTINUE WITH THE IDEA OF SLIGHTLY LESS ACTIVITY ESPECIALLY IN THE E. SLIGHT CHANCE POPS THERE WITH CHANCE POPS MOST WRN AND CNTRL ZONES. FRI MAY BE THE LEAST ACTIVE DAY WITH NO UPPER LEVEL FEATURES FORECASTED TO AFFECT NM AND HIGH PRESSURE CENTERED OVER THE STATE. JUST SLIGHT CHANCE POPS MOST ZONES WITH NOTHING IN THE FAR SE OR EC. GFS CONTINUES TO SHOW AN INVERTED TROUGH/EASTERLY WAVE MOVING IN FROM TX THIS WEEKEND. AT THE SAME TIME THE GFS GENERATES ONE ITS VORTICITY MAXES (MCS TYPE FEATURE) OVER CO SAT EVENING AND MOVES IT S ACROSS WRN NM SAT NIGHT AND SUN...PRODUCING COPIOUS AMOUNTS OF PRECIP AS IT INTERACTS WITH THE TROUGH. NOT READY TO BUY INTO THIS IDEA COMPLETELY JUST YET BUT WILL BUMP UP POPS A BIT ACROSS THE WRN HALF OF THE STATE THIS WEEKEND. UPPER HIGH SLIDES NW EARLY NEXT WEEK AND ALLOWS ANOTHER FRONT TO SLIP INTO THE NE BY TUE AND ALL THE E BY WED. POSSIBLE UPSWING IN PRECIP FOR AT LEAST THE NC AND NE AND WILL MAKE THIS THE FAVORED AREA FOR CONVECTION TUE/WED. PRELIMINARY NUMBERS... FARMINGTON................ 066/097 064/096 066 40322 GALLUP.................... 058/092 056/092 056 40423 GRANTS.................... 062/093 060/090 061 40423 GLENWOOD.................. 065/098 063/096 064 40333 CHAMA..................... 047/084 046/084 048 40333 LOS ALAMOS................ 060/084 057/084 060 40433 RED RIVER................. 047/079 045/079 047 40433 TAOS...................... 058/086 056/088 058 40433 SANTA FE.................. 059/088 057/088 060 40423 SANTA FE AIRPORT.......... 061/090 059/091 062 40423 ESPANOLA.................. 060/096 058/093 061 40423 ALBUQUERQUE HEIGHTS....... 070/095 068/096 070 40423 ALBUQUERQUE VALLEY........ 066/097 064/097 066 40423 ALBUQUERQUE FOOTHILLS..... 066/093 064/095 066 40423 ALBUQUERQUE WEST MESA..... 071/096 069/095 071 40423 SOCORRO................... 068/096 064/096 066 40323 SANDIA PARK/CEDAR CREST... 060/090 058/087 060 40433 MORIARTY/ESTANCIA......... 056/093 055/091 057 40433 CARRIZOZO................. 065/094 061/096 062 40322 RUIDOSO................... 056/085 054/082 055 40322 RATON..................... 056/090 056/090 057 40311 LAS VEGAS................. 057/088 055/091 058 40322 ROY....................... 066/093 065/094 067 40211 CLAYTON................... 063/095 065/094 066 40211 SANTA ROSA................ 066/096 065/097 067 40312 TUCUMCARI................. 068/095 066/097 069 40212 FORT SUMNER............... 067/096 066/096 068 40312 CLOVIS.................... 067/095 067/096 068 40312 PORTALES.................. 067/096 067/097 068 40312 ROSWELL................... 070/098 070/099 071 40312 .ABQ...NONE. CHJ
NMZ001>021-026-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED JUL 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. HEAVY RAIN MAY FALL FROM THUNDERSTORMS ACROSS THE REGION AND COULD LEAD TO FLASH FLOODING. SMALL AMOUNTS OF RAIN CAN PRODUCE FLASH FLOODING IN AREAS THAT HAVE SUFFERED RECENT LARGE WILDFIRES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY BETWEEN 2 PM AND 10 PM ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. KD
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375955.